News

Thousands of allergy pills recalled

Thousands of allergy pills recalled

RECALLED:Nearly 30,000 allergy tablets are being recalled. Photo: Reuters

MUMBAI (Reuters) – Indian drugmaker Ranbaxy Laboratories Ltd started recalling 29,790 packs of an allergy-relief medicine in the United States in February, after finding defects in the packaging, the U.S. Food and Drug Administration said.

The loratadine and pseudoephedrine sulphate extended release tablets being recalled carry an expiry date of September 2015, and were manufactured by Ranbaxy’s Ohm Labs plant in New Jersey, which is the company’s only facility making generics for the United States.

All other Ranbaxy plants, based in India, have been banned from exporting generics to the United States after the FDA found manufacturing quality glitches that the agency believed could compromise the quality of medicines.

Rival Indian drugmaker Sun Pharmaceutical Industries Ltd agreed to buy Ranbaxy last month in a $3.2 billion deal, betting it can fix Ranbaxy’s problems.

The FDA classified the recall by Ohm Labs as Class II, which means use of or exposure to the recalled products may cause temporary or medically reversible adverse health consequences.

Ranbaxy did not immediately respond to requests for comment.

(Reporting by Zeba Siddiqui in MUMBAI; Editing by Subhranshu Sahu)

Local Headlines

in Local

Rockwell City Teen Missing

Fresh
Police

A 16-year-old from Rockwell City has been missing for a few days...

in Local

Sanborn In Need Of Ambulance Volunteers

Fresh
ambulance

Anyone interested in volunteering can get in touch with Sanborn City Hall...

in Local

Farmers Coop Society Smoldering Corn

Fresh
corn

The Coop is currently in the process of moving approximately 2.5 million bushels of corn...

in Local

Accident Sends Three To Hospital

ambulance

Three were taken to the hospital after a four vehicle accident near Royal...

in Local

Rock Valley Woman Killed In Accident

fatalaccident1240

51-year-old Susan R. Bliek was killed in the Friday evening accident...